Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 35, NWS Milwaukee, WI

July 12, 2017Waukesha County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Jul 12, 2017, 4:41 AM CDT for Waukesha County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jul 12, 2017, 4:41 AM CDT (09:41 UTC)
Expired
Jul 13, 2017, 4:41 AM CDT
In force
24 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

County Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 26 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River at Waukesha (WKEW3).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
8 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05543830, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

538 
WGUS43 KMKX 120941
FLWMKX


Flood Warning
National Weather Service Milwaukee/Sullivan WI
441 AM CDT WED JUL 12 2017

...The National Weather Service in Milwaukee/Sullivan has issued a 
flood warning for the following rivers in Wisconsin...


  Fox River at
    Waukesha


&& 
WIC133-122141-
/O.NEW.KMKX.FL.W.0035.170712T0941Z-000000T0000Z/
/WKEW3.1.ER.170712T0756Z.170713T0000Z.000000T0000Z.NO/
441 AM CDT WED JUL 12 2017

The National Weather Service in Milwaukee/sullivan has issued a 

* Flood Warning for 
  The Fox River At Waukesha.
* At 3 AM Wednesday the stage was 6.1 feet.
* Flood stage is 6.0 feet.
* Impact...At 6.0 feet...Water spreads into parks and lowland areas 
  in the city of Waukesha. At this level, there are no known flooding
  effects to homes or streets.

&&
 
LAT...LON 4304 8824 4304 8817 4300 8821 4297 8823 4300 8832 4302 8826

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 6 pm...
Location       stage  stage    stage/time       Thu  Fri  Sat  Sun
Waukesha         6.0   5.0   6.05 3 AM  7/12   Not a forecast point

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Waukesha        6.05  3 AM  7/12    2.60         ..Not available..

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through August.

Waukesha: 7 pm-1 am  Wed Jul 12  0.09
Waukesha: 1 am-7 am  Thu Jul 13  0.88
Waukesha: 7 am-1 pm  Thu Jul 13  0.40
Waukesha: 1 pm-7 pm  Thu Jul 13  0.01
Waukesha: 7 pm-1 am  Thu Jul 13  0.11
Waukesha: 1 am-7 am  Fri Jul 14  0.07
Waukesha: 7 am-1 pm  Fri Jul 14  0.01
Waukesha: 1 pm-7 pm  Fri Jul 14  0.00

$$
1 follow-up statement
592 
WGUS83 KMKX 121501
FLSMKX


Flood Statement
National Weather Service Milwaukee/Sullivan WI
1001 AM CDT WED JUL 12 2017

...The Food Warning is cancelled for the following rivers in 
Wisconsin...
 
  Fox River At Waukesha affecting Waukesha COUNTY
 

&& 
WIC133-121531-
/O.CAN.KMKX.FL.W.0035.000000T0000Z-170712T1501Z/
/WKEW3.1.ER.170712T0756Z.170712T0845Z.170712T1027Z.NO/
1001 AM CDT WED JUL 12 2017

The Flood Warning is cancelled for
  The Fox River At Waukesha.
* At  8:00 AM Wednesday the stage was 5.3 feet.
* Flood stage is 6.0 feet.

&&
 
LAT...LON 4304 8824 4304 8817 4300 8821 4297 8823
      4300 8832 4302 8826

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Wed  Thu  Fri  Sat
Waukesha         6.0   5.0   5.27 08 AM 07/12   not a forecast point

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Waukesha         6.98  04 AM 07/12    1.84      ..Not available..

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.

Waukesha: 7 am-1 pm  Wed Jul 12  0.35
Waukesha: 1 pm-7 pm  Wed Jul 12  0.01
Waukesha: 7 pm-1 am  Wed Jul 12  0.10
Waukesha: 1 am-7 am  Thu Jul 13  0.07
Waukesha: 7 am-1 pm  Thu Jul 13  0.01
Waukesha: 1 pm-7 pm  Thu Jul 13  0.00
Waukesha: 7 pm-1 am  Thu Jul 13  0.00
Waukesha: 1 am-7 am  Fri Jul 14  0.00

HAHN

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jul 12, 2:30 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 12, 2:30 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
230 AM CDT Wed Jul 12 2017

.DISCUSSION...

TODAY AND TONIGHT...Forecast Confidence Is Medium.

Focused warm air advection and low level jet nose continues to
feed the current convection, and favorable warm cloud processes
and related heavy rainfall parameters will continue to support
flash flooding into the morning hours. Will continue the Flash
Flood Watch until 15Z this morning across the area.

The current HRRR has a decent handle on current trends, and takes
most of the current activity out of the area around the middle
morning hours. They show more convection trying to develop and
moving east through the area this morning, as a 700 mb shortwave
trough moves east through the region.

There should be a lull in the precipitation late this morning into
the middle afternoon hours. If enough scattering out of the cloud
cover can occur, highs should get well into the 80s with
increasing southwest winds. There is uncertainty here, as debris
clouds from current convection may linger longer than expected.
Heat index values should climb into the middle to upper 90s this
afternoon with any appreciable sunshine.

Cold front is then expected to slowly slide southeastward across
the area mainly tonight. Low level frontogenesis response is mixed
in the models. There is an issue with capping with any convection
late this afternoon into tonight, with the very warm and humid
airmass in place.

The low level jet will still be southwest to west into tonight,
and this will have to help any surface frontogenesis to break the
cap. Strong mean layer CAPE and effective shear values are
expected, so severe storms with large hail and damaging winds are
possible. Kept chance PoPs going, due to the uncertainty in areal
coverage of storms due to the cap. Some convection moving east
across Iowa into northern Illinois may brush the far south later
tonight, though most of this activity should remain to the south.

Thursday and Thursday night - Confidence...Medium
Mid level trough axis will gradually work its way across the
area this period. Primary 500 millibar vort center will trek from
the MN arrowhead to near or just north of lower MI. A surface
cold front sill shift southeast during the day with the 00z GEM
and 12z ECMWF showing things dry after 12z however the 00z GFS and
NAM shows potential for shra/tsra ahead of this boundary. Will
probably hang onto some chances until the front clears the area
midday or early afternoon. Cold advection then kicks in with low
level thermal trough becoming established Thursday night.

Friday and Saturday - Confidence...Medium
Surface high pressure dominates and then shifts southeast of the
area Friday night and Saturday. We start to see building
heights/more anticyclonic flow in the northwest mid level flow.
Things stay quiet into at least Saturday morning before some
energy starts getting closer from the northwest. There will also
be a lower level sfc front that drawing closer to the northern CWA
Saturday afternoon. Will get pretty warm on Saturday as thermal
ridge nudges into the area ahead of the approaching cold front. At
this time guidance (except the GEM) supports keeping the precip
north of the CWA through 00z so have opted to keep the area dry
for the day on Saturday.

Saturday night - Confidence...Medium
Models in good agreement on bringing frontal boundary with decent
chances for shra/tsra.

Sunday through Tuesday - Confidence...Low to Medium
Surface high takes hold and is proggd to dominate for much of
Sunday and Monday. A return flow sets up on Tuesday. 925 temps
rise back into the 20s celsius by Tuesday. The GFS shows some
WAA/moisture advection related convection on Tuesday while the
ECMWF keeps this to our north.

&&

.AVIATION(06Z TAFS)...Thunderstorms producing heavy rainfall and
flash flooding in some areas will continue into early this
morning. The storms should gradually move east northeast out of
the area by the middle morning hours. Ceilings and visibilities
below alternate minimums are possible at times, with some gusty
winds and small hail possible.

Gusty southwest winds are expected from middle morning into the
afternoon. Some breaks in the clouds may occur this afternoon as
well. Very warm and humid conditions are expected with any
sunshine.

Cold front sliding southeast through the area tonight may bring
scattered strong to severe storms. Damaging winds and large hail
are possible, with ceilings and visibilities near or below
alternate minimums in any storms. Otherwise, expect VFR conditions
into tonight.

&&

.MARINE...Thunderstorms will continue to move east northeast across
the nearshore waters this morning. There should be a lull in the
activity this afternoon, with scattered strong to severe storms
possible late this afternoon into tonight. Damaging winds and
large hail are possible.

Gusty southwest winds will approach Small Craft Advisory levels
today, with gusts to around 20 knots. High waves will remain over
the open waters of Lake Michigan.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 10 AM CDT today for WIZ046-047-051-
052-056>060-062>072.

LM...None.
&&

Today/Tonight and Aviation/Marine...Wood
Wednesday through Monday...Collar
Hazardous weather outlook, Jul 12, 3:27 AM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
327 AM CDT Wed Jul 12 2017

WIZ046-047-051-052-056>060-062>072-130830-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
327 AM CDT Wed Jul 12 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

One round of thunderstorms is expected this morning with the
potential for flash flooding. A Flash Flood Watch is in effect
until 10 AM. So the main threat with these morning storms will be
heavy rainfall and subsequent flash flooding.

There is a another chance for thunderstorms this afternoon into
this evening. A few storms could be severe with damaging winds
and large hail being the primary threats. A tornado or two is
possible.

The Heat Index is expected to climb into the mid to upper 90s on
Wednesday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms Thursday morning, Saturday
night and Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this afternoon and this
evening. Rainfall and flooding reports are appreciated.

LMZ643>646-130830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
327 AM CDT Wed Jul 12 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

Thunderstorms are expected to affect the near shore waters
today. A couple potential rounds this morning and another later
this afternoon and this evening. Some of these storms could be
severe with damaging winds and large hail. A waterspout cannot be
ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms Thursday morning, Saturday
night and again Tuesday afternoon.

Collar
www.weather.gov/mkx

In the hours before

Local storm report, Jul 12, 4:10 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HEAVY RAIN       1 SSE PADDOCK LAKE      42.55N 88.09W
07/12/2017  M5.75 INCH       KENOSHA            WI   PUBLIC

            TOTAL SO FAR. MONTGOMERY LAKE PERSONAL
            WEATHER STATION.

&&

SPM
Local storm report, Jul 12, 4:16 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     HEAVY RAIN       4 W MUKWONAGO           42.87N 88.40W
07/12/2017  M4.46 INCH       WAUKESHA           WI   PUBLIC

            TOTAL SO FAR AT WHISPERING OAKS PERSONAL
            WEATHER STATION.

&&

SPM
Local storm report, Jul 12, 4:18 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
418 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     HEAVY RAIN       4 ESE PADDOCK LAKE      42.55N 88.03W
07/12/2017  M3.74 INCH       KENOSHA            WI   PUBLIC

            TOTAL SO FAR AT PERSONAL WEATHER STATION AT
            87TH AND 184TH AVE NEAR BRISTOL.

&&

SPM
Local storm report, Jul 12, 4:20 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
420 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 AM     HEAVY RAIN       1 SW ROCHESTER          42.72N 88.24W
07/12/2017  M4.09 INCH       RACINE             WI   PUBLIC

            TOTAL SO FAR AT PERSONAL WEATHER STATION ON
            NORTHEAST SIDE OF BURLINGTON.

&&

SPM
Local storm report, Jul 12, 4:21 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
421 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 AM     HEAVY RAIN       1 NNE WALES             43.01N 88.37W
07/12/2017  M3.86 INCH       WAUKESHA           WI   PUBLIC

            TOTAL SO FAR AT LEGENDS PERSONAL WEATHER
            STATION NEAR WALES.

&&

SPM
Local storm report, Jul 12, 4:26 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
426 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 AM     HEAVY RAIN       2 WSW WAUKESHA          43.00N 88.27W
07/12/2017  M3.55 INCH       WAUKESHA           WI   PUBLIC

            TOTAL SO FAR AT VILLAGES OF BROOKSHIRE
            PERSONAL WEATHER STATION SOUTHWEST OF
            WAUKESHA.

&&

SPM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:42 PM CDTSpecial Weather StatementMKXLafayette63 min
Jul 11, 9:03 PM CDTRiver Flood WatchMKXKenosha6 days
Jul 11, 9:20 PM CDTSpecial Weather StatementMKXIowa40 min
Jul 11, 9:50 PM CDTSpecial Weather StatementMKXIowa55 min
Jul 11, 10:01 PM CDTSevere Thunderstorm WarningMKXDane, Green29 min
Jul 11, 10:20 PM CDTSevere Thunderstorm WarningMKXDane, Green, Rock40 min
Jul 12, 12:02 AM CDTSpecial Weather StatementMKXKenosha, Racine, Walworth58 min
Jul 12, 12:20 AM CDTFlash Flood WarningMKXKenosha, Racine, Walworth10 hr
Jul 12, 12:55 AM CDTSpecial Weather StatementMKXLafayette50 min
Jul 12, 1:14 AM CDTSpecial Weather StatementMKXWalworth31 min
Jul 12, 1:33 AM CDTSevere Thunderstorm WarningMKXKenosha27 min
Jul 12, 1:34 AM CDTFlash Flood WarningMKXJefferson, Racine, Walworth, Waukesha3 hr
Jul 12, 3:26 AM CDTRiver Flood WarningMKXKenosha15 days
Jul 12, 4:25 AM CDTRiver Flood WarningMKXRacine6 days
Jul 12, 4:43 AM CDTSpecial Weather StatementMKXIowa32 min
Jul 12, 5:13 AM CDTSpecial Weather StatementMKXIowa32 min
Jul 12, 5:32 AM CDTSpecial Weather StatementMKXRock28 min
Jul 12, 5:55 AM CDTSpecial Weather StatementMKXColumbia, Marquette, Sauk35 min
Jul 12, 5:59 AM CDTSpecial Weather StatementMKXRacine46 min
Jul 12, 6:07 AM CDTSpecial Weather StatementMKXWalworth23 min
Jul 12, 6:36 AM CDTSpecial Weather StatementMKXColumbia, Sauk54 min
Jul 12, 7:01 AM CDTSpecial Weather StatementMKXColumbia, Dane, Iowa, Sauk44 min
Jul 12, 7:06 AM CDTSpecial Weather StatementMKXKenosha, Racine54 min
Jul 12, 7:18 AM CDTSevere Thunderstorm WarningMKXDane, Green, Jefferson, Rock27 min
Jul 12, 7:32 AM CDTSpecial Marine WarningMKX88 min
Jul 12, 7:40 AM CDTSpecial Weather StatementMKXGreen, Jefferson, Rock, Walworth35 min
Jul 12, 7:49 AM CDTAreal Flood AdvisoryMKXDane3 hr
Jul 12, 8:06 AM CDTSpecial Weather StatementMKXMilwaukee, Waukesha39 min
Jul 12, 8:16 AM CDTAreal Flood AdvisoryMKXRock3 hr
Jul 12, 8:36 AM CDTSpecial Weather StatementMKXKenosha, Racine24 min
Jul 12, 10:07 AM CDTAreal Flood WarningMKXKenosha, Racine, Walworth6 hr
Jul 12, 10:21 AM CDTRiver Flood WarningMKXWaukesha24 hr
Jul 12, 11:25 AM CDTRiver Flood WarningMKXRock17 hr
Jul 12, 1:02 PM CDTSpecial Weather StatementMKXLafayette28 min
Jul 12, 4:18 PM CDTRiver Flood WarningMKXLafayette51 hr
Jul 12, 4:18 PM CDTRiver Flood WarningMKXRock51 hr
Jul 12, 4:22 PM CDTRiver Flood WatchMKXJefferson48 hr
Jul 12, 5:55 PM CDTAreal Flood WarningMKXKenosha, Racine, Walworth24 hr

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.